Resource Logo
NLM AIDSLINE

Transient exacerbation of tuberculous lymphadenitis during chemotherapy in patients with AIDS.




 

Clin Infect Dis. 1994 Oct;19(4):774-6. Unique Identifier : AIDSLINE

We describe three men with disseminated, drug-sensitive tuberculosis and advanced human immunodeficiency virus disease (CD4+ lymphocyte count, < 50/mm3) who had flares of tuberculous lymphadenitis with suppuration during the initial weeks of successful chemotherapy. Bactericidal drugs may kindle these transient exacerbations, which involve neutrophils but apparently do not require normal helper T cell function. In patients with AIDS, as in immunocompetent individuals, treatment-related flares of lymphadenitis are usually not an adverse sign, provided that drug resistance and nonadherence have been excluded.

Adult Antitubercular Agents/*THERAPEUTIC USE AIDS-Related Opportunistic Infections/*DRUG THERAPY/IMMUNOLOGY Case Report Ethambutol/THERAPEUTIC USE Human Isoniazid/THERAPEUTIC USE Leukocyte Count Male Pyrazinamide/THERAPEUTIC USE Rifampin/THERAPEUTIC USE Tuberculosis, Lymph Node/*DRUG THERAPY/IMMUNOLOGY Tuberculosis, Multidrug-Resistant/*DRUG THERAPY/IMMUNOLOGY JOURNAL ARTICLE



 




Information in this article was accurate in April 30, 1995. The state of the art may have changed since the publication date. This material is designed to support, not replace, the relationship that exists between you and your doctor. Always discuss treatment options with a doctor who specializes in treating HIV.